CaltechAUTHORS
  A Caltech Library Service

The rheology of a suspension of nearly spherical particles subject to Brownian rotations

Leal, L. G. and Hinch, E. J. (1972) The rheology of a suspension of nearly spherical particles subject to Brownian rotations. Journal of Fluid Mechanics, 55 (4). pp. 745-765. ISSN 0022-1120. http://resolver.caltech.edu/CaltechAUTHORS:20120806-130343025

[img]
Preview
PDF - Published Version
See Usage Policy.

1593Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120806-130343025

Abstract

A set of constitutive equations, valid for arbitrary linear bulk flows, is derived for a dilute suspension of nearly spherical, rigid particles which are subject to rotary Brownian couples. These constitutive equations are subsequently applied to find the resulting stress patterns for a variety of time-dependent bulk flow fields. The rheological responses are found to exhibit many of the same qualitative features as have been observed in recent experimental investigations of polymeric solutions and other complex materials.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1017/S0022112072002125DOIUNSPECIFIED
http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=385025PublisherUNSPECIFIED
Additional Information:© 1972 Cambridge University Press. Received March 1 1972. Published Online March 29 2006.
Record Number:CaltechAUTHORS:20120806-130343025
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20120806-130343025
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:32942
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:06 Aug 2012 21:02
Last Modified:26 Dec 2012 15:50

Repository Staff Only: item control page